Proceedings Article, Paper
@InProceedings
Beitrag in Tagungsband, Workshop


Show entries of:

this year (2019) | last year (2018) | two years ago (2017) | Notes URL

Action:

login to update

Options:








Author, Editor

Author(s):

Doerr, Benjamin

dblp



Editor(s):

Thomas, Wolfgang
Weil, Pascal

dblp
dblp

Not MPII Editor(s):

Thomas, Wolfgang
Weil, Pascal

BibTeX cite key*:

stacs07_rand

Title, Booktitle

Title*:

Randomly Rounding Rationals with Cardinality Constraints and Derandomizations

Booktitle*:

STACS 2007 : 24th Annual Symposium on Theoretical Aspects of Computer Science

Event, URLs

URL of the conference:

http://www-i7.informatik.rwth-aachen.de/stacs07/

URL for downloading the paper:

http://www.springerlink.com/content/j148u6782v215616/fulltext.pdf

Event Address*:

Aachen, Germany

Language:

English

Event Date*
(no longer used):


Organization:


Event Start Date:

2 January 2007

Event End Date:

2 January 2007

Publisher

Name*:

Springer

URL:

http://www.springer.com

Address*:

Berlin, Germany

Type:


Vol, No, Year, pp.

Series:

Lecture Notes in Computer Science

Volume:

4393

Number:


Month:


Pages:

441-452

Year*:

2007

VG Wort Pages:

29

ISBN/ISSN:

3-540-70917-7

Sequence Number:


DOI:




Note, Abstract, ©


(LaTeX) Abstract:


We show how to generate randomized roundings of rational vectors that satisfy hard cardinality constraints and allow large deviations bounds. This improves and extends earlier results by Srinivasan (FOCS 2001), Gandhi et al. (FOCS 2002) and the author (STACS 2006). Roughly speaking, we show that also for rounding arbitrary rational vectors randomly or deterministically, it suffices to understand the problem for $\{0,\tfrac 12\}$vectors (which typically is much easier). So far, this was only known for vectors with entries in , ℓ ∈ ℕ.

To prove the general case, we exhibit a number of results of independent interest, in particular, a quite useful lemma on negatively correlated random variables, an extension of de Werra’s (RAIRO 1971) coloring result for unimodular hypergraphs and a sufficient condition for a unimodular hypergraph to have a perfectly balanced non-trivial partial coloring.
We also show a new solution for the general derandomization problem for rational matrices.


URL for the Abstract:

http://dx.doi.org/10.1007/978-3-540-70918-3_38



Download
Access Level:

Internal

Correlation

MPG Unit:

Max-Planck-Institut für Informatik



MPG Subunit:

Algorithms and Complexity Group

Appearance:

MPII WWW Server, MPII FTP Server, MPG publications list, university publications list, working group publication list, Fachbeirat, VG Wort



BibTeX Entry:

@INPROCEEDINGS{stacs07_rand,
AUTHOR = {Doerr, Benjamin},
EDITOR = {Thomas, Wolfgang and Weil, Pascal},
TITLE = {Randomly Rounding Rationals with Cardinality Constraints and Derandomizations},
BOOKTITLE = {STACS 2007 : 24th Annual Symposium on Theoretical Aspects of Computer Science},
PUBLISHER = {Springer},
YEAR = {2007},
VOLUME = {4393},
PAGES = {441--452},
SERIES = {Lecture Notes in Computer Science},
ADDRESS = {Aachen, Germany},
ISBN = {3-540-70917-7},
}


Entry last modified by Anja Becker, 02/28/2008
Show details for Edit History (please click the blue arrow to see the details)Edit History (please click the blue arrow to see the details)
Hide details for Edit History (please click the blue arrow to see the details)Edit History (please click the blue arrow to see the details)

Editor(s)
Mathias Bader
Created
01/02/2007 03:33:16 PM
Revisions
7.
6.
5.
4.
3.
Editor(s)
Anja Becker
Uwe Brahm
Uwe Brahm
Christine Kiesel
Christine Kiesel
Edit Dates
25.02.2008 08:45:33
2007-07-18 13:43:37
07/07/2007 00:42:12
21.06.2007 17:17:45
19.06.2007 15:13:10